Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 7, NWS Shreveport, LA

February 22, 2016Sabine County, San Augustine County, Texas

NWS Shreveport, LA issued this river flood warning at Feb 22, 2016, 9:12 PM CST for Sabine County, San Augustine County, Texas. It took effect at Feb 23, 2016, 6:00 AM CST. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Feb 22, 2016, 9:12 PM CST (03:12 UTC)
In effect from
Feb 23, 2016, 6:00 AM CST
Expired
Feb 26, 2016, 8:00 AM CST
In force
3 days
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Sabine County, TX, San Augustine County, TX

The radar

The Ft Polk radar (KPOE), 115 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ayish Bayou near San Augustine (AYIT2).

Action stage
11.5 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08039100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

528 
WGUS44 KSHV 230312
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
912 PM CST MON FEB 22 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC403-405-240312-
/O.NEW.KSHV.FL.W.0007.160223T1200Z-160226T1400Z/
/AYIT2.1.ER.160223T1200Z.160224T1800Z.160225T2000Z.NO/
912 PM CST MON FEB 22 2016

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the Ayish Bayou Near San Augustine, Texas.
* from Tuesday morning to Friday morning...or until the warning is 
  cancelled.
* At 815 PM Monday the stage was 11.7 feet. 
* Minor flooding is forecast. 
* Flood stage is 12 feet. 
* Forecast...Rise above flood stage by Tuesday morning and continue 
  to rise to near 12.6 feet by Wednesday evening. The bayou will fall
  below flood stage by Thursday early afternoon.
* Impact...Minor lowland flooding.

&&

LAT...LON 3156 9415 3155 9409 3139 9414 3130 9412 3130 9416

$$

VIII.
1 follow-up statement
165 
WGUS84 KSHV 231954
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
154 PM CST TUE FEB 23 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC403-405-232024-
/O.CAN.KSHV.FL.W.0007.000000T0000Z-160226T1400Z/
/AYIT2.1.ER.160223T0515Z.160223T0715Z.160223T1000Z.NO/
154 PM CST TUE FEB 23 2016

The flood warning is cancelled for
  the Ayish Bayou Near San Augustine, Texas.
* At 115 PM Tuesday the stage was 11.6 feet. 
* Fell below flood stage at 400 AM Tuesday.
* Flood stage is 12 feet. 
* Forecast...The river will continue to fall to 11.0 feet by Wednesday
  morning.  Also the Ayish Bayou crested near 12.1 feet during the
  wee hours of this Tuesday morning.
* Impact...at 12.0 feet...Lowland flooding of the heavily wooded 
  floodplain will continue for the next several days.

&&

LAT...LON 3156 9415 3155 9409 3139 9414 3130 9412 3130 9416

$$

VIII.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Feb 22, 4:31 PM CST, 4 hours 41 minutes earlier.

Area forecast discussion, Feb 22, 4:31 PM CST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
431 PM CST MON FEB 22 2016

.AVIATION...
NEXT IN A SERIES OF SHORT WAVE TROUGHS CURRENTLY CENTERED OVER NM
FORECAST TO CONTINUE MOVING E AND DEEPEN RAPIDLY DURING TUESDAY.
EXPECT NUMEROUS TSTMS TO DEVELOP DURING TUESDAY WITH WIDESPREAD MVFR
AND IFR CEILINGS AND VSBY TO CONTINUE DURING TONIGHT THROUGH TUESDAY
AS WELL. /VIII./

&&

.PREV DISCUSSION... /ISSUED 242 PM CST MON FEB 22 2016/

DISCUSSION...
PATCHY LGT RAIN OVER NORTH LA DIMINISHING AS COLD FRONT HAS PUSHED
SOUTH ACROSS AREA. DEEP UPPER LOW MOVG INTO DESERT SW SHOWING
SIGNS OF ARRIVING SLIGHTLY SLOWER...AND THUS HAVE TRIMMED POPS
BACK DURG THE OVERNIGHT HOURS...WITH RAINFALL FROM THE WEST
CONFINED MAINLY IN NE TX AND SE OK PRIOR TO AT LEAST MIDNIGHT. SFC
LOW DEVELOPING OVER TX HILL COUNTRY THIS EVE WILL DEEPEN AND MOVE
EASTWARD ACROSS NORTH LA TUE AFTN. POSITION OF WARM FRONT LIFTING
BACK NORTH IN ASSOC WITH THIS LOW WILL DICTATE NWD POTENTIAL FOR
SVR WX WITH WIDESPREAD CONVECTION....AS VERY STG LOW LVL WIND
SHEARS WILL EXIST NEAR THIS BOUNDARY. SATURATED DEEP MOIST LAYERS
AND STG UPPER DIVERGENCE AHEAD OF THIS LOW WILL HOWEVER BRING
HEAVY RAINFALL OF ONE TO OVER THREE INCHES POSSIBLE ON BOTH SIDES
OF THIS BOUNDARY...WITH HIGHEST TOTALS ACTUALLY POSSIBLE NORTH OF
WARM FRONT WITH EMBEDDED ELEVATED TSTMS. HEAVIER THAN EXPECTED
RAINFALL FELL IN SPOTTY AREAS ACROSS THE AREA...ESPECIALLY IN EAST
TX LAKES AREA WHERE TWO TO OVER THREE INCHES FELL AT SOME
LOCATIONS. ADDITIONAL HEAVY RAINFALL COULD BRING BRIEF MINOR
FLOODING AT ISOLATED LOCATIONS. LIMITING FACTOR FOR SVR WX WILL
BE MAINLY EASTERLY LOW LVL FLOW WHICH WILL ONLY ALLOW DEWPOINTS TO
SLOWLY CLIMB INTO THE 50S SOUTH OF THE FRONT. FURTHER INSTABILITY
LOSS INTO TUESDAY NIGHT WITH CONVECTION LIFTING INTO MAINLY SW AR
AFTER MIDNIGHT. PACKED PRESSURE GRADIENTS WILL BRING NORTHERLY
WINDS ABOVE LWA CRITERIA BY MID TO LATE AFTN OVER RED RIVER
VALLEY...AND POSSIBLY EVEN APPROACHING WIND ADVISORY CRITERIA BY
AFTER MIDNIGHT. THUS...EVEN WITH CLEARING SKIES DURG THE DAY
WEDNESDAY...A DIURNAL TEMP SWING NOT EXPECTED TO EXCEED AROUND 10
DEGREES BY WED AFTN.
ONE MORE CONCERN IS THE POSSIBILITY OF RAIN CHANGING TO SNOW OVER
AR...WITH FRZG LVLS FALLING BELOW 1500 FT...EVEN WITH SFC TEMPS
AROUND 40 DEGREES. NAM IS THE COLDER OUTLIER SUGGESTING
POSSIBILITY AND GFS STILL TOO WARM ABOVE BOUNDARY LAYER. WILL
LEAVE OUT OF FCST FOR NOW...AND EVEN IF IT DID OCCUR...SFC TEMPS
AND GROUND TEMPS WILL NEGATE POSSIBLITY OF ANY IMPACTS ASSOCIATED
WITH ANY SNOW MIX...AND LACK OF LOW LVL INVERSION WITH COLD UPPER
LOW WILL NEGATE ANY CONCERN FOR ICE.
A RETURN TO SEAONALLY COOL CONDITIONS TO CONTINUE INTO EARLY WKND
WITH TEMPS RETURNING BACK TO NORMAL BY LATER IN WKND. ANOTHER COLD
FRONT LATE IN EXTENDED MAY BRING RAIN CHANCES BACK TO REGION...BUT
WILL LEAVE POPS LOW FOR NOW./VII/.

PREV DISCUSSION... /ISSUED 1212 PM CST MON FEB 22 2016/

AVIATION...
FOR THE ARKLATEX...A WEAK FRONT HAS A LIGHT N/NE WIND ON THE SFC.
A WEAK LOW IS SEEN ON THE RADAR IMAGERY RIGHT OVER TOLEDO BEND
COUNTRY. OVERALL...OUR RA IS COMING TO AN END. IFR CIGS MAY LIFT
TO MVFR FROM KTYR...TO KELD. THE KSHV VAD WIND IS NE FLOW IN THE
LOW LEVELS THAT SLACK AND BACK ON CLIMB TO SW WITH INCREASING SW
SPEEDS ABV FZL AT 10KFT. OVERNIGHT...A POTENT LOW ON APPROACH
WILL WAVE ALONG THE FRONT. STRONG SHIFTING WINDS WILL FOLLOW A
LOAD OF TSTMS DURING MUCH OF TUESDAY WITH A STRONGER FROPA LATE.
/24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  51  62  42  52 /  40  90  70  20
MLU  53  66  44  51 /  30  90  70  30
DEQ  44  50  38  49 /  50  90 100  20
TXK  48  54  40  50 /  50  90 100  20
ELD  50  57  42  49 /  40  90 100  30
TYR  49  57  40  52 /  50  90  50  10
GGG  51  58  40  52 /  50  90  70  10
LFK  58  65  44  54 /  40  90  50  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

08
Hazardous weather outlook, Feb 22, 12:02 PM CST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1202 PM CST MON FEB 22 2016

ARZ050-051-059>061-070>072-OKZ077-TXZ096-097-108>112-124>126-
136>138-231815-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-
CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
1202 PM CST MON FEB 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

RAIN HAS MOVED OUT OF THE AREA FOR THE TIME BEING...WITH SHOWERS
AND A FEW THUNDERSTORMS ARRIVING BACK INTO THE REGION FROM THE
WEST AFTER MIDNIGHT TONIGHT. RAINFALL COULD BECOME HEAVY TOWARDS
DAYBREAK.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD ACROSS THE ENTIRE
REGION TUESDAY MORNING. A FEW OF THESE THUNDERSTORMS COULD BECOME
STRONG DURING THE DAY...WITH STRONG GUSTY WINDS...LOCALLY HEAVY
RAINFALL...AND SOME HAIL IS ALSO POSSIBLE. ADDITIONAL RAINFALL
AMOUNTS TODAY THROUGH TUESDAY COULD TOTAL 2 TO 3 INCHES WITH
ISOLATED HIGHER TOTALS POSSIBLE. VERY WINDY CONDITIONS WILL
DEVELOP LATE IN THE DAY TUESDAY...INTO TUESDAY NIGHT AND
WEDNESDAY. SUSTAINED NORTHWEST WINDS OF 25 TO 30 MPH ARE LIKELY
WITH GUSTS UPWARDS OF 40 MPH POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

ARZ073-LAZ001>006-010>014-017>022-TXZ149>153-165>167-231815-
UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-RED RIVER-
BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-
CALDWELL-LA SALLE-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-
ANGELINA-SAN AUGUSTINE-
1202 PM CST MON FEB 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST
TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A FEW LINGERING SHOWERS...WILL MOVE OUT OF THE REGION LATER
TODAY. SHOWERS AND THUNDERSTORMS WILL BEGIN TO RETURN BACK INTO
THE REGION BEFORE DAYBREAK.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD ACROSS THE ENTIRE
FOUR STATE REGION ON TUESDAY. SOME OF THESE THUNDERSTORMS COULD
BECOME STRONG TO SEVERE ON TUESDAY. SEVERE WEATHER THREATS WOULD
BE LARGE HAIL...DAMAGING THUNDERSTORM WIND GUSTS AND ISOLATED
TORNADOES POSSIBLE. ADDITIONAL RAINFALL AMOUNTS TODAY THROUGH
TUESDAY COULD TOTAL 1 TO 2 INCHES WITH ISOLATED HIGHER TOTALS
EXPECTED. VERY WINDY CONDITIONS WILL DEVELOP TUESDAY
EVENING...AND CONTINUE INTO TUESDAY NIGHT AND WEDNESDAY...AS A
STRONG COLD FRONT MOVES INTO THE AREA. SUSTAINED NORTHWEST WINDS
OF 20 TO 30 MPH ARE LIKELY WITH GUSTS UPWARDS OF 40 MPH POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH
TONIGHT...BUT MAY BE NEEDED DURING THE DAY ON TUESDAY.

VII

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 9:55 PM CSTWind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more29 hr
Feb 23, 11:09 AM CSTRiver Flood WarningSHVAngelina, Houston, Polk, Trinity, Tyler4 days
Feb 23, 1:03 PM CSTRiver Flood WarningSHVSmith, Wood6 days
Feb 23, 4:27 PM CSTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more24 hr
Feb 23, 5:23 PM CSTSpecial Weather StatementSHVHarrison37 min

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.